MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Catalog Number 02.12.T3I4R
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 november 2018: lot 163351: (b)(4) items manufactured and released on 21 june 2016 expiration date: 2021-06-06.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection of the explanted tibia tray and pe inlay performed by r&d product manager on november 15, 2018 revision surgery after 2 years from primary surgery for pain and suspected loosening of the tibia component.No traces of residual cement can be seen on the tibial tray.Absence or lack of cement on explanted components is usual to be seen even if the cause of revision is not loosening or mobilization.Therefore this is not an evidence of lack of adhesion between the cement and the implant due to faulty devices.Furthermore any non-conformity can be revealed in the distal surface of the component that could have contributed to the event.Poor cement inter-digitation on the implant surface are of various origin; they could be related to the cement and cementation procedure or mobilization of the implant during curing.
 
Event or Problem Description
About 2 years after primary the surgeon revised the patient for tibial plateau loosening.The surgeon swapped successfully the tibial components.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8073323
Report Number3005180920-2018-00895
Device Sequence Number2262301
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Catalogue Number02.12.T3I4R
Device Lot Number163351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR